MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231414
Medical Device Problem Codes Obstruction of Flow (2423); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An imaging evaluation was conducted.The evaluation found: there are 2 limbs within the r common iliac.The ipsi limb extension provided by the second device is <1cm.There appears to be >3cm of device implanted within the r common iliac.The diameter near the aortic bifurcation 15.3mm.This would be better measured on a pre-implant scan but these images were not provided.No additional scans demonstrating procedural details were provided that would indicate the prevention of the observed occlusion related to a possibly <18mm distal waist or placing 2 devices vs 1 in the distal waist.(possible procedural details not provided: e.G.Simultaneous ballooning at the distal waist or the use of a balloon expandable stent to reinforce the single ipsilateral limb) outside of ifu.There is 1 contralateral limb implanted which is compressed at the area of the distal waist.The flow divider is not compressed.No contrast is visualized within the contralateral limb.Contrast does reconstitute distally providing perfusion to the scanned portion of the l external and common femoral artery.This event also includes device (b)(4).
 
Event or Problem Description
On (b)(6) 2021, the patient was treated for an abdominal aortic aneurysm.The physician implanted a gore® excluder® aaa endoprosthesis featuring c3® delivery system.He also implanted a gore® excluder® aaa endoprosthesis on the left side, but it was about 1 cm short of the lia, so he implanted a second gore® excluder® aaa endoprosthesis to reach to the lia.The patient tolerated the procedure.On (b)(6) 2022, the patient was treated for an obstruction on the left side of the main body.It was found that the left limb had collapsed from the flow divider on down.The physician believes this was due to the two plc devices that had been implanted.The limbs were crossed, so that in addition to the fact that the vessel was heavily calcified and of small diameter, it resulted in pressure that caused the limb to collapse.A thrombectomy was performed, and two gore® excluder® aaa endoprostheses were implanted to reopen the limb.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, the stent graft trunk ipsilateral leg c3 (rlt231414) did not cause any injury and the patient tolerated the procedure.It is a non-complaint.The stent graft contralateral leg (plc141000 and plc141200) caused the compression in the patient.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13392404
Report Number3007284313-2022-01762
Device Sequence Number4296159
Product Code MIH
UDI-Device Identifier00733132622375
UDI-Public00733132622375
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model NumberRLT231414
Device Catalogue NumberRLT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale